Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Coming off the pill

I was wondering if anyone can advise or has had similar affects. I have come off Yasmin in June as I wanted to have a rest and give my body a chance to have natural periods again. I had a period 5 weeks after then 4 week then at 3 weeks after and waiting to see what happens this month. I  know it will take a while to average out but I have not really had any other symptoms apart from being bloated. However the last week I have had a headache, at times I am very sensitive to sound, very irratable (to the point of not talking for a whole day) and just feeling so rubbish. I have also put on weight over the last month but my appetite is big at the moment especially anything sugary. I have also been very tired, anyone else experienced this and do you think it's just my body getting back to 'normal' again? Any help would be good
2 Responses
Avatar universal
It's very likely is that your body is just trying to adjust. I'm not sure about Yasmin in particular, but from what I've learned the average time for a body to regulate itself after coming of a BC pill is about 6 months. I came off the pill and haven't had a regular cycle since and it's been 2 years now. That's likely just that my natural cycles are irregular though... I hope your issues resolve soon!
1487854 tn?1488500213
Hi Mils86,
I'm extremely familiar with Yasmin and it's post-side-effects. I was on the pill for 7 years before I decided to come off of it and let my body regulate itself out, much like what you're wanting to do. About three months after coming off of the pill, my cycles were highly irregular and I experienced similar symptoms to what you're describing. I went to see my gynocologist and she sent me to have an ultrasound of my uterus and ovaries where they discovered that I had Polycystic Ovarian Syndrome (PCOS). Over the years I've learned that it's a very common diagnosis among younger women and comes with a slew of side effects due to being hormonally imbalanced. I suggest you read up on PCOS and see if you can relate to the symptoms. If you can, make an appointment with your gynocologist to see if she can run a blood panel on you and possibly an internal ultrasound. Otherwise, the other diagnosis that came to mind was PMDD. Yasmin and Yaz are both known for helping treat PMDD and that could possibly be why it was working for you so well while taking it. Now that you're off of it, all of your symptoms are returning.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.